MAUDE Adverse Event Report: COVIDIEN LLC MAHURKAR; CATHETER, HEMODIALYSIS, NON-IMPLANTED

COVIDIEN LLC MAHURKAR; CATHETER, HEMODIALYSIS, NON-IMPLANTED
Model Number 8888135131
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/25/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, a week before the event occurred, the patient underwent catheterization to the right internal jugular vein.The patient was placed in the supine position with the shoulders elevated, and routine disinfection and draping were performed.Local anesthesia was performed with 2% lidocaine.Under the real-time guidance of color doppler ultrasound, the top of the triangle formed by the sternocleidomastoid muscle, clavicular head, and clavicle on the right side was taken as the puncture point, and the puncture needle successfully drew venous blood.After the guide wire was inserted and the skin was expanded with a dilator, a double-lumen catheter was placed into the internal jugular vein along the guide wire, and a 20-ml (milliliter) empty needle was used for aspiration to ensure smoothness.A color doppler ultrasound confirmed that the catheter was located in the internal jugular vein.The catheter was sealed with heparin saline, fixed locally with sutures, and covered with dressings.The operation went smoothly, and the patient did not complain of discomfort.The patient was informed of the precautions after the operation.On the same day, bedside continuous hemofiltration was performed.Then the dressing was changed every other day.After one use, during routine dressing change for the patient, the dressing was opened, and it was found that the catheter was completely broken at the front end of the bifurcation (the catheter shaft was detached at the bifurcate), which posed a risk of bleeding and air ingress.There was a part of the catheter left in the patient's body when the event occurred, all pieces were accounted for and the lumen was connected to the outside.The catheter had a little leak.Nothing unusual observed on the device prior to use.Flushing/priming was done prior to use and had normal result.No other products being utilized with the device.The catheter was not repaired.There was no luer connector issue.The cleaning agents were never switched over the life of the catheter.There was no protocol change for cleaning agents used recently.The preliminary action was to check the patient's puncture site for bleeding and exudation and to check whether the patient had an air embolism.After examination, the patient had no special discomfort symptoms, and immediately disinfected and changed the dressing, removed the broken catheter, and pressed the patient's wound.Explained to the patient the reason for removing the catheter.The patient could not undergo hemodialysis filtration treatment.The catheter was replaced with the same product id (identifier) and same lot on the next day as remedial action done to address the issue.Blood transfusion was not required.The patient's status was alive.
 
Additional Manufacturer Narrative
Additional information: d6b (explant date), g3 medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Medtronic conducted an investigation based upon all information received.The device was not returned, but a photo was available for evaluation.Visual inspection noted one catheter in use.There was visible separation at the bifurcate hub between the cannula shaft and the extension tubes.Aside from this detachment, there appeared to be no other abnormalities with the device.It was reported that the catheter shaft disconnects from the hub/bifurcate.The reported issue was confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
MAHURKAR
Common Device Name
CATHETER, HEMODIALYSIS, NON-IMPLANTED
Manufacturer (Section D)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer (Section G)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key19640345
Report Number1282497-2024-00189
Device Sequence Number7146281
Product Code MPB
UDI-Device Identifier10884521006201
UDI-Public10884521006201
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K192302
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8888135131
Device Catalogue Number8888135131
Device Lot Number2320000116
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2024
Supplement Date Received by Manufacturer07/03/2024
12/24/2024
Initial Report FDA Received Date06/29/2024
Supplement Report FDA Received Date07/07/2024
01/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age72 YR
Patient SexFemale